Publications





  1. On super-rigidity and arithmeticity in the function-field case, C.R. Acad. Sci, Paris, Ser. 1, Math. 302 (1986), no. 10 , 371-373.


  2. On superrigidity and Arithmeticity in the function-field case, Invent.Math. 92 (1988) no. 2, 255-306.


  3. On the arithmeticity of certain rigid subgroups, C.R. Acad. Sci. Paris, Ser. 1, Math. 316 (1993), no.4, 321-326.


  4. On some rigid subgroups of semisimple Lie groups, Israel J. Math. 89 (1995), No 1-3, 227-236 .


  5. (with A. Lubotzky), Abstract characterisation of arithmetic subgroups of higher rank semi-simple groups, Geom.Dedicata, Vol 90 (2002), no 1, 1-28.
  6. DVI File

  7. A remark on restricted congruence subgroups, Int. Math. Res. Notices , no. 15, (1999), 835-838.
  8. DVI File

  9. (with G.A. Soifer), Finitely generated profinitely dense free subgroups of higher rank arithmetic groups , Transformation Groups, vol 5 (2000), no.1, 93-100.


  10. ----------------------------------------------------------------------------
  11. Zariski dense subgroups of arithmetic groups, J. of Algebra 108 (1987), no. 2 , 325-339.


  12. (with B. Sury), Generators for all principal congruence subgroups of SL(n,Z) with n>2. Proc.Amer. Math.Soc , 122 , (1994), 355-358.


  13. Generators of higher rank arithmetic groups, Pacific J. Math Vol. 166 , (1994), No.1, 193-212 .


  14. On the gcd of certain infinite sequence of integers, Number Theory, 155-161, Ramanujan Math. Soc. Lect. Notes Ser. 1, Ramanujan Math. Soc., Mysore, 2005.
  15. DVI file PDF File

  16. (with Ritumoni Sarma) Generators for Arithmetic Groups Geometriae Dedicata 114 (2005), 103-146.
  17. DVI file PDF file

    -----------------------------------------------------------------------------
  18. (with M.S. Raghunathan), The first Betti number of arithmetic groups and the Congruence Subgroup Problem, Contemp.Math. 153 (1993), 95-107, AMS Providence, RI.
  19. PDF file

  20. First cohomology of cocompact arithmetic groups, Proc. Ind. Acad. Sci. (Math. Sci.), Vol. 106 (1996), No. 3, 245-259 .


  21. (with C.S. Rajan), On the First Betti-Number of arithmetic groups, Manuscripta Math , 105 (2001), 537-552.


  22. Restriction maps and the first Betti number, Algebraic Groups and Arithmetic, 91-97, Tata Inst. Fund. Res., Mumbai (2004).
  23. DVI file PDF file

  24. Virtual Betti Numbers of Compact Locally Symmetric Spaces (to appear in) Israel Journal of Mathematics, (2008).
  25. DVI file PDF file

    ----------------------------------------------------------------------
  26. (with L. Clozel), Virtual cohomology of the moduli space of curves in the semistable range, Int. Math. Res. Notices , No. 15, (1996) 723-732.


  27. (with V.B. Mehta), A note on Steinberg modules and Frobenius splitting, Invent. Math., Vol 123 (1996), 467-469 (1996).
  28. DVI File

  29. (with L. Clozel), Restrictions in the holomorphic cohomology of Shimura varieties , Duke J.Math., Vol 95, (1998), 51-106.


  30. Cohomology of compact locally symmetric spaces, Compositio Math., 125 (2001), 221-253.
  31. DVI File

  32. Abelianness of Mumford-Tate groups associated to some unitary groups, Compositio Math. 122 (2000), 223-242.
  33. DVI File

  34. Restriction maps between cohomologies of locally symmetric varieties, Cohomology of Arithmetic Groups, L-Functions and automorphic forms, Tata Inst.Math.Stud. (2001) 15 ,


  35. Some remarks on Cycles on Shimura Varieties, Journal of the Ramanujan Math. Soc., 16 (2001), No.4, 309-322.
  36. DVI File

  37. T.N. Venkataramana, Cycles on compact Shimura varieties, Monatshefte Math, 135 (2002), 3, 221-244.
  38. DVI File

  39. Lefschetz properties of subvarieties of some Shimura varieties, Current trends in number theory, Hindustan book agency (2002), 265-270.
  40. DVI File PDF File

  41. (with B.Speh) Construction of some modular symbols, Pure and Applied mathematics Quarterly, 1 (2005), No. 4, 737-754.
  42. DVI file PDF file

    ---------------------------------------------------------------------
  43. Jordan decomposition in lattices and quasi-unipotence of monodromy, Pure and Applied Mathematics Quarterly, 4 (2008) no. 1, part 2, 167-179.
  44. DVI file PDF file

  45. Image of the Burau Representation at roots of unity, (Annals of Mathematics (2), 179 (2014), no. 3, 1041-1083.
  46. PDF file

  47. Monodromy of Cyclic Coverings of the Projective Line, (Inventiones Mathematicae 197 , (2014), no. 1, 1-45.
  48. PDF file

  49. (with Sandip Singh) Arithmeticity of Certain Symplectic Hypergeometric Groups, (Duke Mathematical Journal, 163, (2014), no. 3, 591-617.
  50. PDF file

  51. Hypergeometric Groups of Orthogonal Type, (Journal of European Math. Soc. 19 , Issue 2, (2017), 581-599.
  52. PDF file

  53. (with E.Ghate) Sums of Fractions and Finiteness of Monodromy, (to appear in Indagationes math, 2018).
  54. PDF file

    --------------------------------------------------------------------------
  55. (With B.Speh) Discrete Components of some Complementary Series, Forum Mathematicum, 23 (2010), No. 6 , 1159-1187.
  56. DVI file PDF file

  57. (With B.Speh) On the Restriction of Representations of SL(2,C) to SL(2,R), Representation Theory, Complex Analysis and integral Geometry, 231-249, Birkhauser/Springer/New-York (2012).
  58. DVI file